Alert archive / Colorado / Blizzard Watches in 2007

Blizzard Watch 1, NWS Denver/Boulder, CO

February 23, 20076 counties in Colorado

NWS Denver/Boulder, CO issued this blizzard watch at Feb 23, 2007, 5:33 AM MST for 6 counties in Colorado. It took effect at Feb 24, 2007, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2007, 5:33 AM MST (12:33 UTC)
In effect from
Feb 24, 2007, 12:00 AM MST
Expired
Feb 23, 2007, 10:17 AM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Morgan County, CO

The radar

The Denver radar (KFTG), 40 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 0.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3049 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KBOU 231233
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
533 AM MST FRI FEB 23 2007

...MAJOR WINTER STORM HEADING TOWARDS EASTERN COLORADO TONIGHT...

.AN INTENSE STORM SYSTEM WILL MOVE EAST ACROSS THE DESERT
SOUTHWEST TODAY...AND THEN RAPIDLY INTENSIFY ACROSS NORTHEAST NEW
MEXICO LATER TONIGHT. THIS WILL BRING A POTENTIAL FOR A PERIOD OF
HEAVY SNOW AND VERY STRONG WINDS ACROSS EASTERN COLORADO. THE
STORM IS INTENSIFYING FURTHER WEST THAN PREVIOUS TRACKS...HENCE
WINTER STORM AND BLIZZARD WATCHES HAVE ALSO BEEN POSTED FURTHER
WEST TOWARDS THE FRONT RANGE. THIS IS A POTENTIALLY DANGEROUS
STORM WHERE HIGHWAYS AND ROADS LEADING ACROSS EASTERN COLORADO
WILL LIKELY BE CLOSED AND TRAVEL IMPOSSIBLE. MOTORISTS ARE
STRONGLY URGED TO DELAY TRAVEL UNTIL LATER THIS WEEKEND.

COZ047-232045-
/O.CAN.KBOU.WS.A.0002.070224T0700Z-070224T2300Z/
/O.NEW.KBOU.BZ.A.0001.070224T0700Z-070224T2300Z/
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...FORDER...KARVAL...KUTCH...PUNKIN CENTER
533 AM MST FRI FEB 23 2007

...WINTER STORM WATCH IS CANCELLED...
...BLIZZARD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON. THE WINTER STORM WATCH HAS BEEN CANCELLED. 

SCATTERED RAIN AND SNOW SHOWERS WILL DEVELOP LATER THIS EVENING
BEFORE TURNING TO ALL SNOW LATE TONIGHT. THE SNOW MAY BE HEAVY AT
TIMES FROM LATE TONIGHT THROUGH SATURDAY MORNING. IN
ADDITION...STRONG NORTHERLY WINDS WILL DEVELOP LATE FRIDAY NIGHT
WITH WIND SPEEDS OF 25 TO 40 MPH...CAUSING CONSIDERABLE BLOWING
SNOW AND POOR VISIBILITIES. THERE IS A POTENTIAL FOR 2 TO 6
INCHES OF SNOW FROM THIS STORM IN THE WATCH AREA.

THE SNOW IS EXPECTED TO DIMINISH SATURDAY AFTERNOON...BUT
PERSISTENT STRONG WINDS MAY CONTINUE TO CAUSE HAZARDOUS DRIVING
CONDITIONS.

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLIZZARD
CONDITIONS TO OCCUR. THIS MEANS THAT THE FOLLOWING WEATHER MAY
DEVELOP AND LAST FOR A PERIOD OF AT LEAST THREE HOURS...SUSTAINED
WIND AND/OR FREQUENT WIND GUSTS OF 35 MPH OR GREATER...
CONSIDERABLE FALLING AND/OR DRIFTING SNOW FREQUENTLY REDUCING
VISIBILITIES TO BELOW ONE QUARTER OF A MILE.

$$

COZ046-048>051-232045-
/O.UPG.KBOU.WS.A.0002.070224T0700Z-070224T2300Z/
/O.NEW.KBOU.BZ.W.0002.070224T0700Z-070224T2300Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
INCLUDING...AGATE...HUGO...LIMON...MATHESON...CROOK...MERINO...
STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
533 AM MST FRI FEB 23 2007

...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST
SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SCATTERED RAIN AND SNOW SHOWERS WILL DEVELOP THIS EVENING BEFORE
TURNING TO ALL SNOW LATE TONIGHT. THE SNOW MAY BE HEAVY AT TIMES.
IN ADDITION...STRONG NORTHERLY WINDS WILL DEVELOP LATE TONIGHT
WITH WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH
POSSIBLE...CAUSING CONSIDERABLE BLOWING SNOW AND POOR
VISIBILITIES. 5 TO 10 INCHES OF SNOW IS EXPECTED FROM THIS STORM.

THE SNOW IS EXPECTED TO DIMINISH SATURDAY AFTERNOON...BUT
PERSISTENT STRONG WINDS MAY CONTINUE TO CAUSE HAZARDOUS DRIVING
CONDITIONS.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
OCCURRING OR IMMINENT. SUSTAINED WIND AND/OR FREQUENT WIND GUSTS
OF 35 MPH OR HIGHER WILL COMBINE WITH CONSIDERABLE FALLING AND
BLOWING SNOW TO PRODUCE WIDESPREAD VISIBILITIES BELOW ONE QUARTER
OF A MILE. TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED
IN THESE WHITEOUT CONDITIONS. IF YOU MUST TRAVEL...HAVE A WINTER
SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR
VEHICLE AND WAIT FOR HELP TO ARRIVE.

$$

COZ031-033-034-232045-
/O.NEW.KBOU.SB.Y.0011.070224T0100Z-070224T1800Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
533 AM MST FRI FEB 23 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 6 PM THIS
EVENING TO 11 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 11 AM MST SATURDAY. 

SNOW SHOWERS WILL BECOME WIDESPREAD TONIGHT ACROSS THE NORTHERN
MOUNTAINS WITH TOTAL ACCUMULATIONS OF 4 TO 9 INCHES EXPECTED BY
LATE SATURDAY. NORTHWEST WINDS OF 20 TO 30 MPH WILL CREATE BLOWING
AND DRIFTING SNOW. 

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

COZ041-044-045-232045-
/O.NEW.KBOU.BZ.A.0001.070224T0700Z-070224T2300Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER
533 AM MST FRI FEB 23 2007

...BLIZZARD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON. 

SCATTERED RAIN AND SNOW SHOWERS WILL DEVELOP THIS EVENING BEFORE
TURNING TO ALL SNOW LATER TONIGHT...WITH SNOW BECOMING HEAVY AT
TIMES. IN ADDITION...STRONG NORTHERLY WINDS WILL DEVELOP WITH WIND
SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE...CAUSING
CONSIDERABLE BLOWING SNOW AND POOR VISIBILITIES. THERE IS A
POTENTIAL FOR 4 TO 8 INCHES OF SNOW FROM THIS STORM IN THE WATCH
AREA.

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLIZZARD
CONDITIONS TO OCCUR.  THIS MEANS THAT THE FOLLOWING WEATHER MAY
DEVELOP AND LAST FOR A PERIOD OF AT LEAST THREE HOURS...SUSTAINED
WIND AND/OR FREQUENT WIND GUSTS OF 35 MPH OR GREATER...
CONSIDERABLE FALLING AND/OR DRIFTING SNOW FREQUENTLY REDUCING
VISIBILITIES TO BELOW ONE QUARTER OF A MILE.

$$

COZ038>040-043-232045-
/O.NEW.KBOU.WS.A.0003.070224T0300Z-070224T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...EATON...FORT LUPTON...GREELEY...ROGGEN
533 AM MST FRI FEB 23 2007

...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING. 

SCATTERED RAIN AND SNOW SHOWERS WILL DEVELOP THIS EVENING BEFORE
TURNING TO ALL SNOW BY MIDNIGHT. IN ADDITION...STRONG NORTHERLY
WINDS WILL DEVELOP WITH WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS TO
50 MPH POSSIBLE...ESPECIALLY EAST OF INTERSTATE 25. THERE IS A
POTENTIAL FOR 2 TO 6 INCHES OF SNOW FROM THIS STORM...WITH THE
HIGHER AMOUNTS EAST AND SOUTH OF THE DENVER AREA.

REMEMBER...A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A
HAZARDOUS WINTER WEATHER EVENT IN AND CLOSE TO THE WATCH AREA. 
SIGNIFICANT SNOW ACCUMULATIONS MAY OCCUR THAT COULD IMPACT
TRAVEL. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL
NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNING CONCERNING
THIS POTENTIAL WINTER STORM.

$$

ENTREKIN
1 follow-up statement
000 
WWUS45 KBOU 231717
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1017 AM MST FRI FEB 23 2007

...MAJOR WINTER STORM WITH VERY STRONG WINDS AND HEAVY SNOW HEADING
TOWARD EASTERN COLORADO...

.AN INTENSE STORM SYSTEM WILL MOVE EAST ACROSS THE DESERT
SOUTHWEST TODAY...AND THEN RAPIDLY INTENSIFY ACROSS NORTHEAST NEW
MEXICO LATER TONIGHT. THE STORM IS THEN EXPECTED TO MOVE EAST
ACROSS THE KANSAS AND OKLAHOMA BORDER SATURDAY.  

THIS TRACK WILL BRING VERY STRONG WINDS AND HEAVY SNOWFALL TO THE
EASTERN PLAINS OF COLORADO BEGINNING AROUND MIDNIGHT TONIGHT. AT
THIS TIME...AREAS SOUTH OF INTERSTATE 76 ARE EXPECTED TO BE THE
HARDEST HIT BY THIS STORM.

THE STORM IS INTENSIFYING SLIGHTLY FURTHER WEST THAN PREVIOUS
TRACKS...HENCE THE WINTER STORM WATCH FOR THE BOULDER AND DENVER
METRO AREAS. THERE IS MUCH MORE UNCERTAINTY REGARDING THE IMPACT
OF THE STORM IN THESE LOCATIONS. AT THIS TIME...POINTS EAST OF
INTERSTATE 25 AND ESPECIALLY THE SOUTHEASTERN SUBURBS OF DENVER
INCLUDING AURORA WOULD HAVE THE HIGHEST THREAT OF SIGNIFICANT
SNOWFALL AND CONSIDERABLE BLOWING AND DRIFTING.

THIS IS A POTENTIALLY DANGEROUS STORM WHERE INTERSTATES...
HIGHWAYS...AND OTHER ROADS LEADING ACROSS EASTERN COLORADO WILL
LIKELY BE CLOSED. WINDS WILL BE EXTREMELY STRONG WITH SUSTAINED
WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH EXPECTED IN THE
LIMON AND AKRON AREAS. THIS WILL PRODUCE A MAJOR BLIZZARD AND LIFE
THREATENING CONDITIONS LATE TONIGHT AND SATURDAY. TRAVEL IS NOT
RECOMMENDED.

COZ041-044-045-047-240130-
/O.UPG.KBOU.BZ.A.0001.070224T0700Z-070224T2300Z/
/O.EXA.KBOU.BZ.W.0002.070224T0700Z-070224T2300Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...FORDER...KARVAL...KUTCH...PUNKIN CENTER
1017 AM MST FRI FEB 23 2007

...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST
SATURDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

SCATTERED RAIN AND SNOW SHOWERS WILL DEVELOP THIS EVENING BEFORE
TURNING TO ALL SNOW LATER TONIGHT...WITH SNOW BECOMING HEAVY AT
TIMES. TOTAL SNOW ACCUMULATIONS BY EARLY SATURDAY AFTERNOON ARE
EXPECTED TO RANGE BETWEEN 4 AND 8 INCHES. IN ADDITION...STRONG
NORTHERLY WINDS WILL DEVELOP WITH WIND SPEEDS OF 30 TO 40 MPH WITH
GUSTS TO 60 MPH POSSIBLE. THIS WILL PRODUCE WIDESPREAD BLIZZARD
CONDITIONS AND ZERO VISIBILITY.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
OCCURRING OR IMMINENT. SUSTAINED WIND AND/OR FREQUENT WIND GUSTS
OF 40 MPH OR HIGHER WILL COMBINE WITH CONSIDERABLE FALLING AND
BLOWING SNOW TO PRODUCE WIDESPREAD VISIBILITIES BELOW ONE QUARTER
OF A MILE. TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED
IN THESE WHITEOUT CONDITIONS. IF YOU MUST TRAVEL...HAVE A WINTER
SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR
VEHICLE AND WAIT FOR HELP TO ARRIVE.

$$

COZ046-048>051-240130-
/O.CON.KBOU.BZ.W.0002.070224T0700Z-070224T2300Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
INCLUDING...AGATE...HUGO...LIMON...MATHESON...CROOK...MERINO...
STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1017 AM MST FRI FEB 23 2007

...BLIZZARD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
4 PM MST SATURDAY...

A BLIZZARD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
4 PM MST SATURDAY. 

SCATTERED RAIN AND SNOW SHOWERS WILL DEVELOP THIS EVENING BEFORE
TURNING TO ALL SNOW LATE TONIGHT. THE SNOW WILL BE HEAVY AT
TIMES THROUGH EARLY SATURDAY AFTERNOON WITH TOTAL SNOW
ACCUMULATIONS RANGING BETWEEN 5 AND 10 INCHES. IN ADDITION...VERY
STRONG NORTHERLY WINDS WILL DEVELOP WITH WIND SPEEDS OF 30 TO 45
MPH WITH GUSTS TO 70 MPH. THIS WILL PRODUCE WIDESPREAD BLIZZARD
CONDITIONS AND ZERO VISIBILITY.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
OCCURRING OR IMMINENT. SUSTAINED WIND AND/OR FREQUENT WIND GUSTS
OF 45 MPH OR HIGHER WILL COMBINE WITH CONSIDERABLE FALLING AND
BLOWING SNOW TO PRODUCE WIDESPREAD VISIBILITIES BELOW ONE QUARTER
OF A MILE. TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED
IN THESE WHITEOUT CONDITIONS. IF YOU MUST TRAVEL...HAVE A WINTER
SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR
VEHICLE AND WAIT FOR HELP TO ARRIVE.

$$

COZ031-033-034-240130-
/O.CON.KBOU.SB.Y.0011.070224T0100Z-070224T1800Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
1017 AM MST FRI FEB 23 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM
THIS EVENING TO 11 AM MST SATURDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 11 AM MST SATURDAY. 

SNOW SHOWERS WILL BECOME WIDESPREAD TONIGHT ACROSS THE NORTHERN
MOUNTAINS WITH TOTAL ACCUMULATIONS OF 4 TO 9 INCHES EXPECTED BY
LATE SATURDAY. NORTHWEST WINDS OF 20 TO 30 MPH WILL CREATE
BLOWING AND DRIFTING SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

COZ038>040-043-240130-
/O.CON.KBOU.WS.A.0003.070224T0300Z-070224T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...EATON...FORT LUPTON...GREELEY...ROGGEN
1017 AM MST FRI FEB 23 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM 8 PM MST THIS
EVENING THROUGH SATURDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING
THROUGH SATURDAY MORNING. 

SCATTERED RAIN AND SNOW SHOWERS WILL DEVELOP THIS EVENING BEFORE
TURNING TO ALL SNOW BY MIDNIGHT. IN ADDITION...STRONG NORTHERLY
WINDS WILL DEVELOP WITH WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS TO
50 MPH POSSIBLE...ESPECIALLY EAST OF INTERSTATE 25. THERE IS A
POTENTIAL FOR 2 TO 6 INCHES OF SNOW FROM THIS STORM...WITH THE
HIGHER AMOUNTS OVER THE SOUTHEASTERN SECTIONS OF THE DENVER METRO AREA.

REMEMBER...A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A
HAZARDOUS WINTER WEATHER EVENT IN AND CLOSE TO THE WATCH AREA.
SIGNIFICANT SNOW ACCUMULATIONS MAY OCCUR THAT COULD IMPACT
TRAVEL. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL
NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNING CONCERNING
THIS POTENTIAL WINTER STORM.

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this blizzard watch went out at Feb 23, 3:20 AM MST, 2 hours 13 minutes earlier.

Area forecast discussion, Feb 23, 3:20 AM MST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
320 AM MST FRI FEB 23 2007

.SHORT TERM...BEFORE THE BIG STORM HITS HAVE TO DEAL WITH SOME DENSE
FOG ISSUES THIS AM. DENSE FOG HAS FORMED OVER PTNS OF THE NERN
PLAINS OF CO...ESP FROM DEN NORTHWARD TO FNL AND POINTS EAST AND
NORTH. HAVE ALREADY ISSUED A DENSE FOG ADVISORY FOR THESE AREAS THRU
MID MORNING HOURS. SEVERAL SPOTTER REPORTS INDICATED VSBYS TO ZERO
OR CLOSE TO IT. HAVE ALSO LOWERED HIGH TEMPS TODAY...ESP NORTH AND
EAST OF DENVER AS STRONG LOW LVL INVERSIONS WILL BE TOUGH TO SCOUR
OUT TODAY...ESP WITH SOME WEAK UPSLOPE FLOW DEVELOPING THIS AFTN.

NOW FOR THE STORM. LATEST MODEL RUNS INDICATING A FURTHER WESTWARD
PROGRESSION OF THE INTENSIFICATION PROCESS WITH A CLOSED LOW
CIRCULATION DEVELOPING ACROSS NW NEW MEXICO BEFORE MOVING OUT INTO
FAR SW KANSAS SAT AM. 700MB CIRCULATION INTENSIFIES TOWARDS SAT
MORNING WITH N-NE WINDS OF 70KT. LATEST 06Z NAM THROWING A MORE OF A
CURVE WITH NOW THE POTENTIAL FOR HEAVY SNOW EVEN FURTHER WEST ACROSS
THE DENVER AREA. THIS EVEN DESPITE THE STRONG N-NW WINDS. THINK THE
VERY STRONG QG ASCENT AND STEEP LAPSE RATES MAY BE STRONG ENOUGH TO
OVERCOME THE DOWNSLOPE FLOW. ESP FURTHER SOUTH ACROSS THE PALMER
DIVIDE ACROSS ZONE 41...WHERE THE NRLY FLOW IS PERFEREED FOR HEAVY
SNOW. CONFIDENCE IS GROWING FOR A MAJOR STORM ACROSS THE EASTERN
PLAINS OF COLORADO WITH BLIZZARD CONDITIONS DEVELOPING LATER TNT AND
SAT AM. IN FACT...CONFIDENCE IS HIGH ENOUGH TO UPGRADE CURRENT
WINTER STORM WATCH TO A BLIZZARD WARNING FOR ZONES 46..48>51. CANT
SEE HOW THIS CAN MISS GIVEN 850MB WINDS HAVE 30-40KT...VERY STRONG
ASCENT AND GOOD INSTABILIY. LATEST NAM SNOWFALL INDICATING A SWATH
OF UPWARDS OF A FOOT OF SNOW ACROSS THE EASTERN PLAINS WHILE 00Z GFS
SHOWED 6-10 INCHES ON THE PLAINS. EITHER WAY...DANGEROUS CONDITIONS
ARE GOING TO DEVELOP WITH MANY ROADS AND HIGHWAYS BEING SHUT DOWN
AND IMPASSABLE. FURTHER WEST...WILL GO WITH A BLIZZARD WATCH EXCEPT
FOR THE URBAN CORRIDOR WHERE WINTER STORM WATCH WILL BE POSTED FOR
TNT AND EARLY SAT. STILL NOT SURE HOW FAR WEST THE HEAVY SNOW
DEVELOPS GIVEN THE NW FLOW COMING OFF THE HILLS SO THAT WILL BE A
MORE IFFY CALL AT THIS TIME.

AS FOR THE MOUNTAINS WILL HOIST SNOW/BLO SNOW ADVISORIES WITH DECENT
OROGRAPHIC FLOW DEVELOPING AND MODEST LAPSE RATES. EVENT WILL BE
MORE SHORT LIVED AS THE STORM MOVES ACROSS FAIRLY RAPIDLY BEFORE
CLOSING OFF TOWARDS SAT MORNING.

.LONG TERM...STG UPPER LEVEL LOW WILL MOVE QUICKLY FROM SERN
COLORADO INTO ERN KANSAS BY SAT EVENING.  HEAVIEST SNOWS WILL OCCUR
BEFORE 18Z OVR THE ERN PLAINS AND THEN QUICKLY DIMINISH BY SAT AFTN
HOWEVER GUSTY NWLY WINDS WILL CONTINUE THRU THE AFTN HOURS SO MAY
STILL SEE WIDESPREAD BLIZZARD CONDITIONS BEFORE WINDS DECREASE SAT
EVENING.  RIGHT NOW SNOW AMOUNTS LOOK TO BE IN THE 4 TO 8 INCH RANGE
ACROSS THE PLAINS WITH THE HEAVIEST AMOUNTS FROM NERN WELD ACROSS
ERN ADAMS...ERN ARAPAHOE INTO ERN ELBERT COUNTIES EXTENDING EASTWARD
TO THE NEBRASKA-KS BORDER.  CLOSER TO THE FOOTHILLS STG NWLY LOW
LEVEL FLOW WILL LIKELY KEEP BEST CHC OF SNOW TO THE EAST OF THE
FRONT RANGE URBAN CORRIDOR ALTHOUGH AREAS JUST EAST OF I-25 COULD
SEE A FEW INCHES OF SNOW ESPECIALLY FROM DENVER SOUTH TO THE PALMER
DIVIDE. IN THE MTNS WILL KEEP SNOW/BLOWING SNOW ADVISORY GOING THRU
THE AFTN HOURS BUT WINDS AND SNOW SHOULD DMINISH BY LATE AFTN WITH
TOTAL SNOW ACCUMULATIONS IN THE 5 TO 10 INCH RANGE.

FOR SAT NIGHT INTO SUN A FLAT UPPER LEVEL RIDGE WILL BUILD ACROSS
THE AREA WITH A MORE TRANQUIL WX PTRN.  TEMPS WILL MODERATE SOME
OVER NERN CO WITH DOWNSLOPE FLOW IN PLACE EXCEPT IN THOSE AREAS THAT
RECEIVE DECENT SNOW.  IN THE MTNS MOISTURE WILL GRADUALLY INCREASE
SUN AFTN SO WILL MENTION SOME SCT -SHSN.  BY SUN NIGHT INTO MON A
STG UPPER LEVEL JET WILL MOVE INTO NRN CO IN WNW ALOFT.  IN ADDITION
A DISTURBANCE IS ALSO FCST TO MOVE ACROSS THE AREA WITH DECENT LAPSE
RATES AND FAVORABLE OROGRAPHIC COMPONENT.  THUS COULD SEE A A FAIRLY
DECENT OROGRAPHIC DRIVEN SNOW EVENT IN THE NRN MTNS SUN NIGHT INTO
MON SO WILL INCREASE POPS IN THIS TIME PERIOD.  OVER LOWER
ELEVATIONS LOW LEVEL DOWNSLOPE FLOW WILL CONTINUE SO PCPN CHANCES
SHOULD BE ON THE LOW SIDE.  850-700 MB TEMPS ARE FCST TO DROP SOME
ON MON SO HI TEMPS WILL PROBABLY BE A FEW DEGREES COOLER OVER NERN
CO.

FOR TUE ANOTHER FLAT UPPER LEVEL RIDGE WILL BUILD OVER THE AREA IN
ADVANCE OF ANOTHER SYSTEM.  HI TEMPS SHOULD WARM SOME ON TUE
ACROSS NERN CO AS 850-700 MB TEMPS RISE 5 TO 8 DEGREES C FROM
MONDAYS VALUES.  IN THE MTNS MAY SEE SOME SCT -SHSN ON TUE BUT NEXT
CHC OF SIGNIFICANT SNOW WILL PROBABLY BE IN THE TUE NIGHT TO WED
TIME PERIOD AS ANOTHER SYSTEM MOVE ACROSS THE AREA.  LAST FEW RUNS
OF THE GFS HAVE VARIED CONSIDERABLY WITH HANDLING OF SYSTEM IN THE
MIDDLE PART OF NEXT WEEK.  12Z RUN SHOWED A MAJOR CLOSED UPPER LEVEL
LOW DEVELOPING OVER COLORADO BY WED WHILE LATEST 00Z RUN SHOWS A
PROGRESSIVE UPPER LEVEL TROUGH MOVING ACROSS.  HOWEVER SOME OF THE
00Z ENSEMBLE MEMBERS STILL SHOW A STG CLOSED LOW THUS OVERALL
CONFIDENCE IN GFS SOLUTIONS AT THIS POINT IS VERY LOW TO SAY THE
LEAST.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...BLIZZARD WARNING LATE TNT
AND SAT FOR FAR EASTERN PLAINS..ZNS 46..48>51.
...BLIZZARD WATCH..ZNS 41..44..45..47 FOR LATE TNT AND SAT.
...WINTER STORM WATCH FOR URBAN CORRIDOR TNT..ZNS 38>40..43.
...SNOW/BLO SNOW ADVISORY FOR NRN MTNS TNT..ZNS 31..33>34.
...DENSE FOG ADVISORY PTNS OF ERN PLAINS THIS AM..ZNS
   38..42>44..48>51.
&&

SWE/RPK
Hazardous weather outlook, Feb 22, 11:07 AM MST, 18 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1107 AM MST THU FEB 22 2007

COZ030>051-231300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1107 AM MST THU FEB 22 2007

...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON FOR SECTIONS OF THE EASTERN PLAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SOME AREAS OF FOG COULD DEVELOP TONIGHT ACROSS THE PLAINS AND
PERHAPS AS FAR WEST AS INTERSTATE 25 AS A COOLER AIRMASS HAS PUSHED
INTO EASTERN COLORADO TODAY WITH MORE LOW LEVEL MOISTURE.  OTHERWISE
NO HAZARDOUS WEATHER EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CHANCE OF SNOW SHOWERS WILL DEVELOP OVER THE MOUNTAINS FRIDAY
AFTERNOON WITH RAIN AND SNOW SHOWERS DEVELOPING OVER NORTHEAST
COLORADO FRIDAY EVENING. SHOWERS WILL TURN TO ALL SNOW OVER THE
EASTERN PLAINS LATE FRIDAY NIGHT...CONTINUING INTO SATURDAY MORNING.

THERE IS THE POSSIBILITY OF SIGNIFICANT SNOW ACCUMULATIONS ACROSS
THE EASTERN PLAINS...PARTICULARLY IN WASHINGTON AND LINCOLN
COUNTIES.  THE SNOW WILL BE ACCOMPANIED BY VERY STRONG NORTHWEST
WINDS...LEADING TO BLOWING AND DRIFTING SNOW. LITTLE...IF ANY...
ACCUMULATION IS EXPECTED ACROSS THE URBAN CORRIDOR.  SNOW WILL
GRADUALLY TAPER OFF SATURDAY AFTERNOON ACROSS ALL AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

SZOKE/046

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 1:47 AM MSTDense Fog AdvisoryBOULarimer, Logan, Morgan, Phillips, Sedgwick, Weld8 hr
Feb 23, 5:33 AM MSTBlizzard WarningBOUAdams, Arapahoe, Broomfield, Denver, Douglas, Elbert and 7 more30 hr
Feb 23, 5:33 AM MSTSnow and Blowing Snow AdvisoryBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 16 more33 hr
Feb 23, 5:33 AM MSTWinter Storm WatchBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 3 more10 hr

Nearby

Blizzard Watches in Colorado, 2007Every blizzard watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.